The norm of the Fourier transform on finite abelian groups
Annales de l'Institut Fourier, Volume 60 (2010) no. 4, pp. 1317-1346.

For 1p,q we calculate the norm of the Fourier transform from the L p space on a finite abelian group to the L q space on the dual group.

Pour les valeurs de p et q comprises entre 1 et l’infini, nous déterminons la norme de la transformée de Fourier de l’espace L p d’un groupe abélien fini vers l’espace L q du groupe dual.

DOI: 10.5802/aif.2556
Classification: 42C40, 43A15, 43A25
Keywords: Fourier transform, finite abelian groups, wave packets, biunimodular functions
Mot clés : transformée de Fourier, groupes abéliens finis, paquets d’ondes, fonctions bi-unimodulaires
Gilbert, John 1; Rzeszotnik, Ziemowit 2

1 University of Texas Department of Mathematics Austin, TX 78712–1082 (USA)
2 Wrocław University Mathematical Institute Pl. Grunwaldzki 2/4 50-384 Wrocław (Poland)
@article{AIF_2010__60_4_1317_0,
     author = {Gilbert, John and Rzeszotnik, Ziemowit},
     title = {The norm of the {Fourier} transform on finite abelian groups},
     journal = {Annales de l'Institut Fourier},
     pages = {1317--1346},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {60},
     number = {4},
     year = {2010},
     doi = {10.5802/aif.2556},
     mrnumber = {2722243},
     zbl = {1202.42065},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.2556/}
}
TY  - JOUR
AU  - Gilbert, John
AU  - Rzeszotnik, Ziemowit
TI  - The norm of the Fourier transform on finite abelian groups
JO  - Annales de l'Institut Fourier
PY  - 2010
SP  - 1317
EP  - 1346
VL  - 60
IS  - 4
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.2556/
DO  - 10.5802/aif.2556
LA  - en
ID  - AIF_2010__60_4_1317_0
ER  - 
%0 Journal Article
%A Gilbert, John
%A Rzeszotnik, Ziemowit
%T The norm of the Fourier transform on finite abelian groups
%J Annales de l'Institut Fourier
%D 2010
%P 1317-1346
%V 60
%N 4
%I Association des Annales de l’institut Fourier
%U https://aif.centre-mersenne.org/articles/10.5802/aif.2556/
%R 10.5802/aif.2556
%G en
%F AIF_2010__60_4_1317_0
Gilbert, John; Rzeszotnik, Ziemowit. The norm of the Fourier transform on finite abelian groups. Annales de l'Institut Fourier, Volume 60 (2010) no. 4, pp. 1317-1346. doi : 10.5802/aif.2556. https://aif.centre-mersenne.org/articles/10.5802/aif.2556/

[1] Adams, C. M. Constructing symmetric ciphers using the CAST design procedure, Des. Codes Cryptography, Volume 12 (1997) no. 3, pp. 283-316 | DOI | MR | Zbl

[2] Adams, C. M.; Tavares, S. E. Generating bent sequences, Discrete Appl. Math., Volume 39 (1992) no. 2, pp. 155-159 | DOI | MR | Zbl

[3] Agievich, S. On the representation of bent functions by bent rectangles, Probabilistic Methods in Discrete Mathematics: Proceedings of the Fifth International Petrozavodsk Conference (2002), pp. 121-135

[4] Babenko, K. I. An inequality in the theory of Fourier integrals, Izv. Akad. Nauk SSSR Ser. Mat., Volume 25 (1961), pp. 531-542 | MR | Zbl

[5] Beckner, W. Inequalities in Fourier analysis, Ann. Math. (2), Volume 102 (1975), pp. 159-182 | DOI | MR | Zbl

[6] Björck, G. Functions of modulus 1 on Z n whose Fourier transforms have constant modulus, and “cyclic n-roots”, Recent advances in Fourier analysis and its applications, Proc. NATO/ASI, Il Ciocco/Italy 1989, NATO ASI Ser., Ser. C 315, 1990 | MR | Zbl

[7] Björck, G.; Fröberg, R. A faster way to count the solutions of inhomogeneous systems of algebraic equations, with applications to cyclic n-roots, J. Symb. Comput., Volume 12 (1991) no. 3, pp. 329-336 | DOI | MR | Zbl

[8] Björck, G.; Saffari, B. New classes of finite unimodular sequences with unimodular Fourier transforms. Circulant Hadamard matrices with complex entries, C. R. Acad. Sci., Paris, Sér. I, Volume 320 (1995) no. 3, pp. 319-324 | MR | Zbl

[9] Byrnes, J. S. On polynomials with coefficients of modulus one, Bull. Lond. Math. Soc., Volume 9 (1997), pp. 171-176 | DOI | MR | Zbl

[10] Carlet, C. Two new classes of bent functions, Helleseth, Tor (ed.), Advances in cryptology - EUROCRYPT ’93. Lect. Notes Comput. Sci. 765, Springer, Berlin, 1994 | MR | Zbl

[11] Casazza, P. G.; Fickus, M. Chirps on finite cyclic groups, Proc. SPIE, Volume 5914 (2005), pp. 175-180

[12] Chang, D. K. Binary bent sequences of order 64, Util. Math., Volume 52 (1997), pp. 141-151 | MR | Zbl

[13] Coifman, R. R.; Meyer, Y.; Wickerhauser, M. V.; Ruskai, M. B.; al. Wavelet analysis and signal processing, Wavelets and their applications, Jones and Bartlett Publishers, Boston, MA, 1992, pp. 153-178 | MR | Zbl

[14] Coifman, R. R.; Wickerhauser, M. V. Entropy-based algorithms for best basis selection, IEEE Trans. Inf. Theory, Volume 38 (1992) no. 2, Pt. 2, pp. 713-718 | DOI | Zbl

[15] Dillon, J. F. Elementary Hadamard difference sets, Proc. 6th Southeast. Conf. Comb., Graph Theor., and Comput.; Boca Raton, Fl, 1975 | MR | Zbl

[16] Dobbertin, H.; Leander, G. Cryptographer’s Toolkit for Construction of 8-Bit Bent Functions, Cryptology ePrint Archive, Report 2005/089, 2005

[17] Donoho, D. L.; Stark, P. B. Uncertainty principles and signal recovery, SIAM J. Appl. Math., Volume 49 (1989) no. 3, pp. 906-931 | DOI | MR | Zbl

[18] Fefferman, C. Pointwise convergence of Fourier series, Ann. Math. (2), Volume 98 (1973), pp. 551-571 | DOI | MR | Zbl

[19] Feichtinger, H. G.; Hazewinkel, M.; Kaiblinger, N.; Matusiak, E.; Neuhauser, M. Metaplectic operators on C n , preprint | Zbl

[20] Haagerup, U. Orthogonal maximal abelian *-subalgebras of the n×n matrices and cyclic n-roots., Doplicher, S. (ed.) et al., Operator algebras and quantum field theory. Accademia Nazionale dei Lincei, Roma, Italy. Cambridge, MA: International Press, 1997 | MR | Zbl

[21] Hardy, G. H.; Littlewood, J. E. Some new properties of Fourier constants, Math. Ann., Volume 97 (1927), pp. 159-209 | DOI | MR

[22] Herley, C.; Xiong, Z.; Ramchandran, K.; Orchard, M. T. Joint space-frequency segmentation using balanced wavelet packet trees for least-cost image representation, IEEE Trans. on Image Proc., Volume 6 (1997) no. 9, pp. 1213-1230 | DOI

[23] Hewitt, E.; Hirschman, I. A maximum problem in harmonic analysis, Am. J. Math., Volume 76 (1954), pp. 839-852 | DOI | MR | Zbl

[24] Hewitt, E.; Ross, K. A. Abstract harmonic analysis., 2, Berlin-Heidelberg-New York: Springer-Verlag VIII, 1970 | MR | Zbl

[25] Huang, Y.; Pollak, I.; Bouman, C. A. Image Compression with Multitree Tilings, Proc. ICASSP-2005, Philadelphia, PA., March 2005

[26] Lacey, M.; Thiele, C. L p estimates on the bilinear Hilbert transform for 2<p<, Ann. Math. (2), Volume 146 (1997) no. 3, pp. 693-724 | DOI | MR | Zbl

[27] Lacey, M.; Thiele, C. On Calderón’s conjecture, Ann. Math. (2), Volume 149 (1999) no. 2, pp. 475-496 | DOI | MR | Zbl

[28] Leung, Ka Hin; Ma, Siu Lun; Schmidt, B. Nonexistence of abelian difference sets: Lander’s conjecture for prime power orders, Trans. Am. Math. Soc., Volume 356 (2004) no. 11, pp. 4343-4358 | DOI | MR | Zbl

[29] Li, T. Y.; Li, Xing Finding mixed cells in the mixed volume computation, Found. Comput. Math., Volume 1 (2001) no. 2, pp. 161-181 | DOI | MR | Zbl

[30] Lieb, E. H. Gaussian kernels have only Gaussian maximizers, Invent. Math., Volume 102 (1990) no. 1, pp. 179-208 | DOI | MR | Zbl

[31] Littlewood, J. E. On the mean values of certain trigonometrical polynomials. II, Ill. J. Math., Volume 6 (1962), pp. 1-39 | MR | Zbl

[32] MacWilliams, F. J.; Sloane, N. J. A. The theory of error-correcting codes, 16, North-Holland Mathematical Library, Amsterdam - New York - Oxford, 1977 | Zbl

[33] Matusiak, E.; Özaydin, M.; Przebinda, T. The Donoho–Stark uncertainty principle for a finite abelian group, Acta Math. Univ. Comen. New Ser., Volume 73 (2004) no. 2, pp. 155-160 | MR | Zbl

[34] Preneel, B.; van Leekwijck, W.; van Linden, L.; Govaerts, R.; Vandewalle, J. Propagation characteristics of Boolean functions, Advances in Cryptology, Proc. Workshop, EUROCRYPT ’90, Lect. Notes Comput. Sci. 473, 1991 | MR | Zbl

[35] Richman, M. S.; Parks, T. W.; Shenoy, R. G. Discrete-time, discrete-frequency, time-frequency analysis, IEEE Trans. Signal Process., Volume 46 (1998) no. 6, pp. 1517-1527 | DOI | Zbl

[36] Rothaus, O. S. On “bent” functions., J. Comb. Theory, Ser. A, Volume 20 (1976), pp. 300-305 | DOI | MR | Zbl

[37] Ryser, H. J. Combinatorial mathematics, John Wiley and Sons, New York, 1963 | MR | Zbl

[38] Saffari, B. Some polynomial extremal problems which emerged in the twentieth century, Byrnes, James S. (ed.), Twentieth century harmonic analysis–a celebration. Proceedings of the NATO Advanced Study Institute, Il Ciocco, Italy, July 2-15, 2000. Dordrecht: Kluwer Academic Publishers. NATO Sci. Ser. II, Math. Phys. Chem. 33, 2001 | MR | Zbl

[39] Schmidt, B. Cyclotomic integers and finite geometry, J. Am. Math. Soc., Volume 12 (1999) no. 4, pp. 929-952 | DOI | MR | Zbl

[40] Schmidt, B. Towards Ryser’s conjecture, Casacuberta, Carles (ed.) et al., 3rd European congress of mathematics (ECM), Barcelona, Spain, July 10-14, 2000. Volume I. Basel: Birkhäuser. Prog. Math. 201, 2001 | MR | Zbl

[41] Takeda, A.; Kojima, M.; Fujisawa, K. Enumeration of all solutions of a combinatorial linear inequality system arising from the polyhedral homotopy continuation method, J. Oper. Res. Soc. Japan, Volume 45 (2002) no. 1, pp. 64-82 | MR | Zbl

[42] Tao, T. An uncertainty principle for cyclic groups of prime order, Math. Res. Lett., Volume 12 (2005) no. 1, pp. 121-127 | MR | Zbl

[43] Thiele, C.; Villemoes, L. F. A fast algorithm for adapted time-frequency tilings, Appl. Comput. Harmon. Anal., Volume 3 (1996) no. 2, pp. 91-99 | DOI | MR | Zbl

[44] Turyn, R. J. Character sums and difference sets, Pac. J. Math., Volume 15 (1965), pp. 319-346 | MR | Zbl

[45] Xia, X. G. Discrete chirp-Fourier transform and its application in chirp rate estimation, IEEE Trans. on Signal Processing, Volume 48(11) (2000), pp. 3122-3133 | MR | Zbl

[46] Yarlagadda, R.; Hershey, J. E. Analysis and synthesis of bent sequences, Proc. IEE, Volume 136, Pt. E. (1989), pp. 112-123

Cited by Sources: